Share Facebook
Crohn's Disease Forum » Treatment » Humira/Adalimumab » Pain is back-One month of Humira and tapering off Pred


05-29-2017, 06:51 PM   #1
lisa.s.j
 
Join Date: Mar 2017

My Support Groups:
Pain is back-One month of Humira and tapering off Pred

I've had my two loading doses of Humira (4 shots then two weeks later 2 shots) I'm coming up to my next injection and I was feeling good after my second dose. I was having normal bowel movements and no urgency to use the bathroom after eating, even though my appetite diminished significantly. I was on 20mgs of Prednisone and Dr. said that I could go down to 15 since it looked like the Humira was working, so I started 15 on Friday and the next day started having pains again and urgency to go. Bowel movements went from 1 or 2 a day to 6 or 7. I'm having a constant subtle pain and more severe pain after eating. Today, I felt like I almost wasn't going to make it to the bathroom in time.

Could this mean that I have significant scar tissue and not just inflammation? Or, could it just be the initial come down from tapering off and maybe I just need to give it a few days for my hormones to get in check?

I'm scheduled for a call with my Dr tomorrow to see if I need more scans.

In the past I've only ever needed Prednisone to get better, but it's been 18+ years with this disease now and I feel like I might have developed scar tissue. The pain I'm having is worse than I've had in past flares.

Any insight or similar stories would be greatly appreciated. I'm going to talk to the dr tomorrow but just wanted to see if anyone has experienced these same issues.

Thanks so much!!


05-29-2017, 06:57 PM   #2
ronroush7
Forum Monitor
 
ronroush7's Avatar
 
Join Date: Oct 2013
Location: vienna, Virginia

My Support Groups:
Ask the doctor if you need to go back to 20 mgs of prednisone and taper off slower.
__________________
Diagnosed in 1990. On Humira, Imuran, Gabapentin, Colestipol, Synthroid, Lialda. Resection in April of 2010. Allergic to Remicade, Penicillin, Flagyl, Doxycycline. Thyroid issues and psoriasis and neuropathy and mild cerebral palsy. Mild arthritis in my lower back.
05-29-2017, 06:59 PM   #3
lisa.s.j
 
Join Date: Mar 2017

My Support Groups:
Ask the doctor if you need to go back to 20 mgs of prednisone and taper off slower.


Thanks, I will. I just feel like the steroids are only masking the problem and not really helping.


05-30-2017, 09:26 AM   #4
Tuff
Senior Member
 
Join Date: Feb 2013
Location: Ontario

My Support Groups:
Corticosteroids are a powerful drug. As well as being an anti-inflammatory medication, they also work to suppress the immune system. They're not just masking the problem. They can't be taken long term unfortunately, so are used to bring a flare under control. I'm tapering from 40 mg right now, down to 15mg, and still only 1 bm a day. Hopefully it will continue until my Stelara kicks in. I agree with ron, you could try tapering more slowly.
__________________
Inflammatory bowel disease may more than double the risk of a serious blood clot in the legs or lungs.
************************************************** ********************************************

Stelara, Warfarin, calcium, Vitamins B12, D.
Previously: 5-Asa, Cipro, Flagyl, Prednisone, Aza, Remicade.
Pulmonary Embolism, DVT's, osteopenia, Peripheral neuropathy.
Reply

Crohn's Disease Forum » Treatment » Humira/Adalimumab » Pain is back-One month of Humira and tapering off Pred
Thread Tools


All times are GMT -5. The time now is 04:05 PM.
Copyright 2006-2017 Crohnsforum.com